Discussions By Condition: I cannot get a diagnosis.

Fatty Liver: Bitter Taste & only taste sweets;other symptoms

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: yokodana
  • February 11, 2007
  • 09:43 PM

This is for my wife(59yo, Asian). She recently had a blood test come back where her cholesterol (all of the tests) were almost double since last test (3-4yrs ago)! She's scheduled for another blood test in a few weeks as the Dr thinks it might be a lab error.

Shortly after seeing the Dr about the fatty liver possibility (2 days) she contracted Shingles(zoster). She took Valcyclovir (only US$300 for 10 days!!!!!) and then Prednisone; shingles healed ok. The last few weeks while and since taking these meds she is complaining of not being able to taste things -- except sweets, which she has urge to eat -- as well as having a mucous or bitter taste in her mouth. Can't taste/nothing tastes good.She also has had a worsening of her menopausal symptoms, particularly episodes of irritability and ongoing inability to sleep more than a few hours at a time.

Wondering if this cluster of symptoms is just post-meds, or whether we should hasten the next blood test and Dr appt.

I've looked at numerous sites re: the side-effects of the meds as well as the Fatty Liver,etc but nothing which explains the whole syndrome.

Can anyone shed light on this? tnx

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?